MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT30
Medical Device Problem Codes Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was stuck inside cartridge and then break iol.The patient was left aphakic.Additional information has been requested.
 
Event or Problem Description
Additional information has been received that vision on the operated eye had 6/15 with high astigmatism.Doctor plans to remove suture.
 
Additional Manufacturer Narrative
The lens was returned in a qualified company cartridge.An inadequate amount of viscoelastic was observed in the cartridge.The lens was advanced to the nozzle tip and is broken into multiple pieces.The cartridge shows evidence it was placed into a handpiece.The cartridge nozzle has stress and an aneurysm that has torn as it extended into the thinner tip area.The cartridge tip has heavy stress.The damage on the top of the nozzle started in the thick wall cone area.The company cartridge was cleaned for further evaluation.The lens was removed during the cleaning process.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified associated cartridge with a non-qualified viscoelastic.The handpiece information was not provided.It is unknown if a qualified product was used.The root cause is most likely from using an expired product.The returned company cartridge nozzle has stress and an aneurysm that has torn as it extended into the thinner tip area.The damage on the top of the nozzle started in the thick wall cone area.Unusually high internal forces would be needed to create damage in this area.The two distinct areas of damage would indicate a progressive change that occurred as the lens was advanced.Damage in the thick cone wall section has been associated with the use of cold viscoelastic.The ifu (instructions for use) instructs to use viscoelastic, which has been allowed to come to the operating room temperature.This type of damage may also occur if the lens is not positioned correctly for advancement; if there is a lack of viscoelastic between the lens and the cartridge lumen; if the lens is advanced too rapidly or if the handpiece plunger is not positioned correctly at the trailing optic edge.If the handpiece plunger is not positioned at the trailing optic edge, it can allow the lens to fold around the plunger tip making it too large to correctly advance through the narrow tip of the cartridge, which could cause damage to the tip or the lens.The viscoelastic indicated is not qualified for the lens/handpiece combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The company cartridge was cleaned for further evaluation.The lens was removed during the cleaning process.Top coat dye stain testing was conducted with acceptable results.Due diligence has been performed in an attempt to obtain further information on this event.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19679724
Report Number1119421-2024-01265
Device Sequence Number17855321
Product Code MFK
UDI-Device Identifier00380652389976
UDI-Public00380652389976
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT30
Device Catalogue NumberTFNT30.200
Device Lot Number15625809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON GV.; MONARCH III IOL CARTRIDGE D.
Patient SexUnknown